Alert archive / Florida / Tornado Warnings in 1999
Tornado Warning 25, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Jul 13, 1999, 8:08 AM CDT for Bay County, Florida. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 1999, 8:08 AM CDT (13:08 UTC)
- Expired
- Jul 13, 1999, 9:10 AM CDT
- In force
- 62 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Bay County, FL
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 1.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 199 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 131307 RRA TORTLH FLC005-131410- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 908 AM EDT TUE JUL 13 1999 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * TORNADO WARNING FOR... BAY COUNTY IN NORTHWESTERN FLORIDA * UNTIL 910 AM CDT (1010 AM EDT) * AT 804 AM CDT... LAW ENFORCEMENT RELAYED SEVERAL REPORTS OF A WATERSPOUT MOVING NORTHEAST AROUND SHELL ISLAND. AIRPORT OBSERVERS ALSO OBSERVED A WATERSPOUT. WATERSPOUTS MAY ALSO DEVELOP RAPIDLY AND MOVE ASHORE IN THE PANAMA CITY AREA. PEOPLE IN THE AREA OF THESE STORMS SHOULD TO A PLACE OF SAFETY IMMEDIATELY. &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Jul 13, 4:20 AM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jul 13, 4:20 AM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION...RETRANSMITTED NATIONAL WEATHER SERVICE TALLAHASSEE FL 310 AM EDT TUE JUL 13 1999 CURRENTLY...KTLH 88D SHOWS AREA OF SHWRS AND FEW TSTMS MOVING EASTWARD ACROSS BIG BEND ASSOCIATED WITH AREA OF H7-H5 LIFT/H10 MOISTURE CONVERGENCE AHEAD OF WEAK VORT MAX SOUTH OF PNS. ACTIVITY HAS SHOWN DIMINISHING TREND LAST FEW HOURS AS TOPS HAVE WARMED PER IR SATELLITE ANIMATION. SHORT RANGE MODELS IN GENERAL AGREEMENT TO MAINTAIN EASTERN U.S. TROF THRU 48 HRS. MODELS HINT AT WAVE DEVELOPING ALONG THE STATIONARY FRONTAL BOUNDARY OVER SERN U.S. WITH THE NGM/AVN FAIRLY SIMILAR...WHILE ETA KEEPS THE SURFACE LOW FARTHER WEST. ALSO...NGM AND AVN BOTH INDICATE WEDGE OF DRY AIR FILTERING INTO THE FAR WESTERN CWA FROM THE NW AS THE SFC LOW LIFTS TO THE NE. ETA IS SIMILAR...BUT HOLDS THE DRY AIR FURTHER WEST WITH THE 1000-500MB MEAN RH 50% LINE OVER S CENTRAL ALABAMA IN 48 HRS. ON THE OTHER HAND...THE NGM AND AVN PUSH THE 50% LINE EASTWARD INTO THE PANHANDLE AND SW GEORGIA. FEEL NGM/AVN HAVE BETTER HANDLE WITH POSITION OF SFC LOW...AND DOWNWARD POP TREND LUKS REASONABLE. WEAK H5 VORT MAX PER RUC SHIFTS EAST ACROSS THE CWA AS SURFACE WAVE TO OUR WEST LIFTS NEWD. FAN POPS HAVE BEEN HARD TO BEAT LATELY AND WILL FOLLOW THIS FCST. PINPOINTED LIKELY POPS FOR BIG BEND/SOUTH GA AREAS TODAY IN PROXIMITY TO BEST LIFT/LOW LEVEL MOISTURE CONVERGENCE...GOOD CHANCE ELSEWHERE. ACTIVITY SHUD DIMINISH BY LATE EVENING MOST AREAS AND 30-40 PCT POPS OK. ON WED...MAIN LIFT/DYNAMICS TO OUR NE...BUT LINGERING FRONT JUST NORTH OF FL/GA BORDER WILL INTERACT WITH AFTERNOON SEA BREEZE TO GENERATE SCATTERED (30-50 PCT COVERAGE) CONVECTION. MARINE...SW 10 KTS TODAY...SW TO W 10 KTS TNGT. SEAS 2 FT OR LESS. LIGHT CHOP. SCT-LCLY NMRS SHWRS/TSTMS TODAY...BECMG SCT THIS EVNG. TLH 89/72/91/71 7352 PFN 87/74/88/73 5342 DHN 89/70/91/71 5332 ABY 87/71/90/71 7452 VLD 90/71/90/71 7452 08 MAJ
In the hours before
Special weather statement, Jul 13, 4:55 AM CDT, 3 hours 13 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ121>131-142>148-155>161- GMZ750-755-770-775-131015- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 555 AM EDT TUE JUL 13 1999 A WARM...MOIST AND UNSTABLE ATMOSPHERE WILL PERSIST ACROSS THE TALLAHASSEE WEATHER SERVICE AREA. THE INTERACTION OF A NEARLY STATIONARY FRONT TO OUR NORTH...AN UPPER LEVEL WEATHER SYSTEM MOVING ACROSS THE REGION AND THE SEA BREEZE FRONTS WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. ALTHOUGH NO SEVERE THUNDERSTORMS ARE EXPECTED...LOCALLY HEAVY RAINFALL...DANGEROUS LIGHTNING...GUSTY WINDS AND SMALL HAIL MAY ACCOMPANY THE STRONGER STORMS. SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. FOR ADDITIONAL INFORMATION...LISTEN TO NOAA WEATHER RADIO OR VISIT THE NATIONAL WEATHER SERVICE WEB SITE ON THE INTERNET AT HTTP://WWW.NWS.FSU.EDU/ JAMSKI
Special weather statement, Jul 13, 4:55 AM CDT, 3 hours 13 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ121>131-142>148-155>161- GMZ750-755-770-775-131015- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 555 AM EDT TUE JUL 13 1999 A WARM...MOIST AND UNSTABLE ATMOSPHERE WILL PERSIST ACROSS THE TALLAHASSEE WEATHER SERVICE AREA. THE INTERACTION OF A NEARLY STATIONARY FRONT TO OUR NORTH...AN UPPER LEVEL WEATHER SYSTEM MOVING ACROSS THE REGION AND THE SEA BREEZE FRONTS WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. ALTHOUGH NO SEVERE THUNDERSTORMS ARE EXPECTED...LOCALLY HEAVY RAINFALL...DANGEROUS LIGHTNING...GUSTY WINDS AND SMALL HAIL MAY ACCOMPANY THE STRONGER STORMS. SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. FOR ADDITIONAL INFORMATION...LISTEN TO NOAA WEATHER RADIO OR VISIT THE NATIONAL WEATHER SERVICE WEB SITE ON THE INTERNET AT HTTP://WWW.NWS.FSU.EDU/ JAMSKI
Nearby
Tornado Warnings in Florida, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.